Arkansas, 2022

Winter Storm and Winter Weather in Arkansas, March 11, 2022

March 11, 2022 · NWS LZK · 42 events in 41 counties and zones

A strong cold front moved through Arkansas during the day light hours on Friday. In the wake of the front, very cold air surged into the state just ahead of incoming precipitation from the Central Plains.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong cold front moved through Arkansas during the day light hours on Friday. In the wake of the front, very cold air surged into the state just ahead of incoming precipitation from the Central Plains. Precipitation began to fall as snow, and remained snow through the duration of the event. Given warm antecedent conditions, snowfall accumulations were mainly confined to elevated surfaces such as grass, trees, vehicles, and roofs. Gusty winds and heavy snow were common across the state, however travel impacts were mainly isolated to bridges and overpasses while bands of moderate to heavy snow were falling.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 11, 4:41 AM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Mar 11, 4:41 AM CST, 3 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
441 AM CST Fri Mar 11 2022

.DISCUSSION...

Updated to include the 12Z aviation discussion below...

&&

.AVIATION...

Mainly VFR conditions are ongoing for most terminals this
morning...with just some MVFR CIGs noted across the north.
However...a cold front will drop SE through the state through this
afternoon/evening...with rain/snow developing behind this front as
the cold air moves into the state. Expect the snow to start
earlier across the NW...then spread SE over time. Expect MVFR or
lower conditions with this activity. Improving conditions will
then be seen late in the TAF period...though some breezy NRLY
winds will be seen.

&&

.PREV DISCUSSION...(ISSUED 359 AM CST Fri Mar 11 2022)

SHORT TERM...Today Through Saturday Night

A cold front has dropped SE into the far NWRN CWA early this Fri
morning...with temps in the 20s and 30s behind the front. Further
south...temps were in the 30s and 40s. All areas were dry this
morning...but regional radar imagery and SFC obs showed snowfall to
the NW of the CWA across SERN KS/NERN OK and SWRN MO. This activity
will gradually spread SE over time throughout this Fri and Fri
night...

The aforementioned cold front will drop SE through the state by this
afternoon...with temps dropping considerably behind the front. Ahead
of the front however...expect temps to warm into the 50s and 60s
across central to SERN AR before the colder air arrives later in the
day. Temps may only manage the 30s and 40s further NW before the
colder air arrives. Vertical temp profiles show rapid cooling
aloft...with precip developing along/behind this front changing
fairly rapidly from rain to wintry mix...to mainly all snow
throughout the day and tonight.

There will be two main waves of precip with through tonight. The
first wave will be associated with a weak upper disturbance passing
overhead behind the cold front across NWRN and NRN AR this morning
into the early afternoon hrs. The next...more intense area of precip
will come later this afternoon and this evening as the main upper
shortwave trough dives SE into the state. This wave will provide a
bit more intense lift and higher precip rates as a result this
afternoon through tonight. Given this setup...have decrease overall
snowfall amounts a tad across the NRN/NWRN counties...with mainly 1-
2 inches expected. Some areas could still see over 2 inches in these
areas.

Looks like the higher snowfall amounts will be across the WRN AR
Ouachita Mtn areas were 2-3 inches are expected...with locally
higher amounts possible. Further east and south...a dusting to 2
inches looks possible. There could be some areas where a more
intense band of snow could be seen through this evening...but that
will be limited to a fine line between the colder temps and the more
intense precip...near where the rain/snow transition will be nearby.

Have modified the Winter Wx Adv to better align with the timing of
precip/snowfall...as well as adding the rest of the CWA to the SE as
most areas should see at least some snowfall.

Expect the snowfall to end rapidly from NW to SE by this evening and
overnight...with drier and cold air settling across the region.
Lows by Sat morning will dip into the teens and 20s...and wind
chills in the single digits to teens for most areas. Temps will only
warm into the 30s and 40s for Sat afternoon...with low Sat night
back into the 20s. Dry conditions will persist into the long term
period...though a warming trend will begin starting Sun.

LONG TERM...Sunday Through Thursday

The period will begin with a quick pattern shift, with the flow
aloft going from northwest to more zonal. Cold high pressure will
build to the south/east on Sunday. Return flow will kick in, with
south/southwest winds driving temperatures to more seasonal levels.

During the first part of next week, clouds will increase as a storm
system dives from Kansas toward the central Gulf Coast. Given a
southern track/no warm sector locally, showers are in the forecast
Monday and Tuesday. Any thunder will be isolated.

A warming trend will continue through the middle of the week, with
mostly dry/warm conditions expected on Wednesday and Thursday behind
the departing storm system. Temperatures will be above average.

The period will end with a new storm system forming in the southern
Plains. Chances of showers/thunderstorms will increase from the west
Thursday night.

&&

.LZK Watches/Warnings/Advisories...
Winter Weather Advisory from noon today to midnight CST tonight
FOR Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Faulkner-
Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-Lawrence-
Lonoke-Ouachita-Perry-Prairie-Pulaski-Randolph-Saline-Sharp-Van
Buren-White-Woodruff.

Winter Weather Advisory until midnight CST tonight FOR Baxter-
Boone-Fulton-Izard-Johnson-Logan-Marion-Montgomery-Newton-Pike-
Polk-Pope-Scott-Searcy-Stone-Yell.

Winter Weather Advisory from 6 PM this evening to 6 AM CST
Saturday FOR Arkansas-Bradley-Desha-Drew-Lincoln-Monroe.

&&

Aviation...62
Hazardous weather outlook, Mar 11, 3:37 AM CST, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
337 AM CST Fri Mar 11 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-121100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
337 AM CST Fri Mar 11 2022

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

A cold front will bring much colder air to the state through this
afternoon and tonight. Rain will likely transition to a brief
wintry mix...then to all snow throughout the day along and behind
this front. Snow will start earlier in the day across the
northwestern sections...then as the colder air dives south...snow
will also be seen further south and east by this afternoon and
tonight. Expect snowfall to end from northwest to southeast by
this evening and overnight...with dry conditions expected by
Saturday morning.

Snowfall accumulations of 1 to 3 inches is expected across the
northwest and west...with snowfall accumulations of a dusting to 2
inches possible further east and south. Locally higher amounts
could be seen...especially in the higher terrain areas of west
Arkansas. Impacts will be limited to elevated surfaces
initially...then as the colder air filters in...and snowfall rates
increase...this could cause more of the roadways to become
potentially slick. Even as the snowfall ends...breezy northerly
wind will bring in cold air by late tonight...with lows in the
teens and 20s. This may also create some hazardous driving
conditions with any refreezing or with snowfall remaining on
roadways.

Given temperatures in the teens and 20s late tonight...and breezy
northerly winds of 15 to 20 mph...expect wind chill values will
dip into the single digits and teens. Winds may gust to over 30
mph at time as well.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

25 winter weather, 17 winter storm. Local standard time, as filed.

Winter Storm, Boone

When
March 11, 8:20 AM CST to 2:45 PM CST
Where
Boone forecast zone
Reported by
Social Media

Snow was measured at 4.0 inches in Lead Hill.

Winter Weather, Baxter

When
March 11, 9:10 AM CST to 3:30 PM CST
Where
Baxter forecast zone
Reported by
CoCoRaHS
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Snow was measured to a depth of 3.8 inches near Norfork.

Winter Storm, Marion

When
March 11, 9:10 AM CST to 4:00 PM CST
Where
Marion forecast zone
Reported by
CoCoRaHS
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Snow was measured at 4.0 inches near Bruno.

Winter Weather, Newton

When
March 11, 11:00 AM CST to 7:30 PM CST
Where
Newton forecast zone
Reported by
CoCoRaHS

Snow was measured at 3.2 inches near Pindall.

Winter Storm, Scott

When
March 11, 12:00 PM CST to 5:30 PM CST
Where
Scott forecast zone
Reported by
Social Media

An estimated 4.0 inches of snow fell at Waldron.

Winter Weather, Johnson

When
March 11, 12:05 PM CST to 5:15 PM CST
Where
Johnson forecast zone
Reported by
Social Media

Snow was measured at 2.5 inches in Clarksville.

Winter Storm, Logan

When
March 11, 12:20 PM CST to 5:20 PM CST
Where
Logan forecast zone
Reported by
Social Media

Snow was measured at 4.0 inches in New Blaine, and estimated at 4.0 inches near Booneville and Subiaco.

Winter Storm, Polk

When
March 11, 12:35 PM CST to 5:15 PM CST
Where
Polk forecast zone
Reported by
Social Media

Queen Wilhelmina State Park received 4.0 inches of measured snow.

Winter Storm, Pope

When
March 11, 1:00 PM CST to 5:40 PM CST
Where
Pope forecast zone
Reported by
Social Media

An estimated 4.0 inches of snow fell in London and near Taral.

Winter Weather, Searcy

When
March 11, 1:00 PM CST to 8:00 PM CST
Where
Searcy forecast zone
Reported by
CoCoRaHS

Snow was measured at 3.2 inches near Saint Joe.

Winter Storm, Yell

When
March 11, 1:00 PM CST to 5:50 PM CST
Where
Yell forecast zone
Reported by
Social Media

Snow was measured at 4.0 inches at Centerville.

Winter Weather, Van Buren

When
March 11, 1:15 PM CST to 5:15 PM CST
Where
Van Buren forecast zone
Reported by
Social Media

Snow was measured at 3.0 inches near Fairfield Bay.

Winter Weather, Arkansas

When
March 11, 1:28 PM CST to 6:23 PM CST
Where
Arkansas forecast zone
Reported by
COOP Observer
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Snow was measured at 3.0 inches near Mount Ida.

Winter Weather, Fulton

When
March 11, 1:40 PM CST to 8:50 PM CST
Where
Fulton forecast zone
Reported by
Social Media
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

An estimated 3.0 inches of snow fell in Viola and Salem.

Winter Storm, Stone

When
March 11, 1:45 PM CST to 8:40 PM CST
Where
Stone forecast zone
Reported by
Social Media
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

An estimated 4.0 inches of snow fell in Mountain View.

Winter Storm, Perry

When
March 11, 2:00 PM CST to 9:05 PM CST
Where
Perry forecast zone
Reported by
Social Media
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

An estimated 5.5 inches of snow fell at Perryville.

Winter Weather, Pike

When
March 11, 2:05 PM CST to 9:40 PM CST
Where
Pike forecast zone
Reported by
COOP Observer
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Snow was measured at 2.5 inches near Murfreesboro.

Winter Storm, Conway

When
March 11, 2:10 PM CST to 9:00 PM CST
Where
Conway forecast zone
Reported by
Social Media
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Snow was measured at 5.0 inches in Morrilton and estimated at 5.0 inches near Plumerville.

Winter Weather, Izard

When
March 11, 2:10 PM CST to 8:50 PM CST
Where
Izard forecast zone
Reported by
COOP Observer
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Snow was measured at 2.0 inches near Calico Rock.

Winter Weather, Garland

When
March 11, 2:25 PM CST to 7:20 PM CST
Where
Garland forecast zone
Reported by
Social Media
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Snow was measured at 3.8 inches near Euclid Heights.

Winter Storm, Faulkner

When
March 11, 2:35 PM CST to 7:35 PM CST
Where
Faulkner forecast zone
Reported by
CoCoRaHS
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Snow was measured at 4.5 inches in Cato and near Conway.

Winter Weather, Cleburne

When
March 11, 2:40 PM CST to 9:10 PM CST
Where
Cleburne forecast zone
Reported by
Social Media
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

An estimated 3.5 inches of snow fell near Ida.

Winter Weather, Sharp

When
March 11, 2:45 PM CST to 7:00 PM CST
Where
Sharp forecast zone
Reported by
CoCoRaHS
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

Snow was measured at 1.4 inches near Hardy.

Winter Weather, Independence

When
March 11, 2:50 PM CST to 7:05 PM CST
Where
Independence forecast zone
Reported by
Social Media
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Snow was measured at 3.0 inches in Pleasant Plains and estimated at 3.0 inches in Cushman.

Winter Weather, Lawrence

When
March 11, 2:50 PM CST to 7:25 PM CST
Where
Lawrence forecast zone
Reported by
CoCoRaHS
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

Snow was measured at 2.0 inches near Smithville.

Winter Storm, Hot Spring

When
March 11, 3:00 PM CST to 7:30 PM CST
Where
Hot Spring forecast zone
Reported by
Social Media
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Snow was measured at 5.0 inches at Bismarck.

Winter Storm, Saline

When
March 11, 3:15 PM CST to 7:55 PM CST
Where
Saline forecast zone
Reported by
Social Media
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Snow was measured at 4.8 inches at Haskell.

Winter Storm, Pulaski

When
March 11, 3:22 PM CST to 8:40 PM CST
Where
Pulaski forecast zone
Reported by
Social Media
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Snow was measured at 5.0 inches in Ferndale.

Winter Weather, Dallas

When
March 11, 3:25 PM CST to 10:40 PM CST
Where
Dallas forecast zone
Reported by
CoCoRaHS
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Snow was measured at 1.3 inches near Fordyce.

Winter Weather, Clark

When
March 11, 3:35 PM CST to 8:05 PM CST
Where
Clark forecast zone
Reported by
Social Media
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

An estimated 3.0 inches of snow fell in Arkadelphia.

Winter Storm, Lonoke

When
March 11, 3:35 PM CST to 9:15 PM CST
Where
Lonoke forecast zone
Reported by
Social Media
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Snow was measured at 4.5 inches in Cabot.

Winter Weather, Jackson

When
March 11, 3:40 PM CST to 8:00 PM CST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Snow was measured at 2.0 inches in Newport.

Winter Weather, White

When
March 11, 3:40 PM CST to 8:10 PM CST
Where
White forecast zone
Reported by
Social Media
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Snow was measured at 3.0 inches in Pangburn and estimated at 3.0 inches in Searcy and McRae.

Winter Storm, Grant

When
March 11, 3:45 PM CST to 7:40 PM CST
Where
Grant forecast zone
Reported by
Social Media
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

An estimated 4.0 inches of snow fell in Poyen.

Winter Weather, Randolph

When
March 11, 3:45 PM CST to 7:05 PM CST
Where
Randolph forecast zone
Reported by
Social Media
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

Snow was measured at 1.0 inch at Biggers.

Winter Weather, Woodruff

When
March 11, 4:20 PM CST to 9:50 PM CST
Where
Woodruff forecast zone
Reported by
COOP Observer
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Snow was measured at 1.0 inch at Augusta.

Winter Weather, Arkansas

When
March 11, 4:35 PM CST to 9:05 PM CST
Where
Arkansas forecast zone
Reported by
Social Media
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Snow was measured at 2.5 inches in Stuttgart.

Winter Weather, Ouachita

When
March 11, 4:35 PM CST to 8:55 PM CST
Where
Ouachita forecast zone
Reported by
Social Media
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

An estimated 2.0 inches of snow fell near Camden.

Winter Weather, Lincoln

When
March 11, 5:45 PM CST to 9:50 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Snow was measured at 2.0 inches near Calhoun.

Winter Weather, Drew

When
March 11, 6:10 PM CST to 10:15 PM CST
Where
Drew forecast zone
Reported by
Social Media
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

An estimated 1.0 inch of snow fell near Monticello.

Winter Storm, Jefferson

When
March 11, 6:20 PM CST to 9:20 PM CST
Where
Jefferson forecast zone
Reported by
Social Media
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

An estimated 4.0 inches of snow fell in Redfield.

Winter Weather, Prairie

When
March 11, 6:30 PM CST to 9:15 PM CST
Where
Prairie forecast zone
Reported by
Social Media
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Snow was measured at 2.0 inches near Hazen.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, March 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1013690, 1013688, 1013719, 1013721, 1013825, 1013713, 1013717, 1013819, 1013820, 1013826, 1013832, 1013829, 1013720, 1013700, 1013828, 1013723, 1013818, 1013693, 1013709, 1013702, 1013698, 1013692, 1013827, 1013707, 1013714, 1013704, 1013824, 1013822, 1013695, 1013691, 1013718, 1013710, 1013830, 1013703, 1013823, 1013831, 1013681, 1013722, 1013715, 1013696, and more.